Newsletter

Police: Six hospitalized after overdoses on Alexandria-Fairfax border

Police car lights (file photo)

On the 5500 block of Seminary Road yesterday morning (Tuesday), right along the line between Alexandria and Fairfax, the discovery of a woman unconscious on the sidewalk led to the rescue of six adults unconscious after overdosing on what is suspected to be fentanyl-laced cocaine.

Police said officers responded at 3 a.m. to an apartment on Seminary Road, which a Fairfax County Police Department spokesperson said occurred just inside the Fairfax border.

“When officers arrived, they discovered one woman unconscious on the sidewalk and immediately rendered aid,” the Fairfax Police Department said. “As additional officers arrived, four men and a woman were found unconscious inside the apartment. Officers and Fire and Rescue personnel administered Narcan to all six individuals. All six adults, ranging from 23 to 35 years of age, were taken to local hospitals for further treatment and four remain hospitalized.”

Police said the victims were ingested an unknown narcotic in the apartment, with detectives discovering a white, powdery substance at the scene. The narcotics will be sent to the Virginia Department of Forensic Science for further analysis, police said. An email from the City of Alexandria after the overdoses said the substance was believed to be fentanyl-laced cocaine.

“Please take steps to protect yourself and others who may be in possession of cocaine purchased in the Washington, D.C. metropolitan area,” the city said. “The nasal spray Narcan (also known as Naloxone) can save the life of someone who is overdosing from substances containing opioids, if given in time, and test strips can detect dangerous fentanyl-laced drugs before they are used. Obtain free Narcan and fentanyl test strips by emailing your name and address to [email protected] to have one or both mailed to you. Anyone who assists a person in need by administering Narcan is protected by the Good Samaritan Law from liability while rendering aid.”

The Fairfax County Police Department noted that symptoms of an overdose include:

  • Loss of consciousness
  • Pinpoint pupils
  • Snore-like gurgling sounds
  • Breathing is low, shallow or erratic
  • Bluish purple, or ashen skin color
  • Nausea or vomiting
  • Fingernails turn blue or close to black

Last year in Alexandria there were an estimated 12 fatal overdoses and 92 non-fatal overdoses.

“If you or someone you know needs help to overcome drug dependence, please call the Community Services Board at Merrifield Center at 703-573-5679 to help find appropriate treatment and recovery services,” the Fairfax Police Department said. “Walk-ins are also welcome Monday through Friday from 9 a.m. to 5 p.m.”

Recent Stories

This week saw possibly the most contentious meeting between the City Council and School Board in years for a debate over School Resources Officers that ultimately culminated in the Council…

The Scholarship Fund of Alexandria has raised enough funding to establish a new scholarship that will be named after a beloved former teacher. The recently retired Beverly Vick was a…

Months after the majority of Alexandria residents were fully vaccinated, coronavirus precautions now turn toward booster shots aimed at keeping those vaccinations effective. A Pfizer vaccine booster has already been…

Just Listed in Alexandria

Featured in this week’s Just Listed is a 4 BD/3.5 BA Cape Cod home with hardwood floors and wood burning fireplace with 3,500 sq. ft. of living space.

×

Subscribe to our mailing list